Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Weight Gain and Depression
avatar
Imperterbability posted:
Has Anyone experienced weight gain with antidepressents, and does anyone have any advice of how to get rid of the added weight or to avoid it? Thank you:)
Reply
 
avatar
Daphnebuffettlane responded:
Yes, I have had difficult with weight gain....I always go on and off my drugs...very bad thing to do....I am on a new drug Viibyrd that does not seem to cause weight gain...I actually lost weight...
 
avatar
beautifulbuffalo replied to Daphnebuffettlane's response:
I gained 100 lbs. on antidepressents. I've since lost 25lbs. I was taken off all my meds that cause weight gain except lithium. I have to be on that or I get suicidal. Exercise is a good thing to do even if it's a little. I have been doing some home exercises and walking when I can and it helps. So get up and exercise doing something.
BB


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
102 of 140 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.